Wyoming, 2016High Wind in Wyoming, October 3 to 4, 2016
October 3 to 4, 2016 · NWS CYS · 30 events in 8 counties and zones
Post-frontal high winds developed across portions of south central and southeast Wyoming. Frequent gusts of 65 to 75 mph were observed.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Post-frontal high winds developed across portions of south central and southeast Wyoming. Frequent gusts of 65 to 75 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Oct 3, 10:26 AM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 3, 10:26 AM MST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1126 AM MDT Mon Oct 3 2016
.SHORT TERM...(Today through Tuesday night)
Issued at 415 AM MDT Mon Oct 3 2016
Forecast for today appears on track...so no major changes to
yesterday's forecast. Models still indicate the upper level
low...currently developing over the northern Great Basin
region...will move northeast across the state of Wyoming today.
The main forecast concern will continue to be strong winds as the
upper level low tracks just north and west of the forecast area in
the afternoon. Precipitation will be limited due to dry downslope
flow...with the best chance of precipitation this morning and
early this afternoon mainly across the mountains and east central
high plains in Wyoming and the northern Nebraska panhandle. Some
strong thunderstorms are possible today in these areas with mainly
strong winds the primary concern. The High Wind Warning looks good
beginning this morning...but may need to be extended eastward due
to strong 700mb to 500mb subsidence. The core of the strong 700mb
winds appears to much north through the afternoon...so most of the
I-25 corridor between Douglas to Cheyenne and points east may be
spared the strongest winds. Will brief the day shift
accordingly...but increased winds today and tonight with gusts up
to 55 mph possible. The High Wind Warning for Carbon county looks
good...with winds already gusting up to 50 mph across southeast
Carbon county early this morning. For the wind prone
areas...believe there will be two periods of strong winds with
different forcing mechanisms. The first will be late this morning
through the middle part of this afternoon due to a combination of
fropa and convective winds. The second will be later tonight and
early Tuesday morning as a strong llvl gradient sets up across the
mountains and gap winds prevail. This is when gusts between 65 to
70 MPH are certainly possible in the typical wind prone locations.
For Tuesday...it will be noticeably cooler with a large range of
temperatures across the forecast area. Temperatures during the day
may be as warm as 70 across the lower elevations of the Nebraska
panhandle...but will struggle to reach 50 degrees west of I-25.
Downslope winds may modify temperatures enough for highs around 60
across the high plains of southeast Wyoming...but it will still
feel chilly due to the gusty winds. Continued to lower POP below 5
percent across most of the area due to dry downslope winds...with
20 percent in the mountains for mainly isolated snow showers. A
widespread freeze is possible Tuesday night across most of the
forecast area...including the High Plains east of I-25.
.LONG TERM...(Wednesday through Sunday)
Issued at 316 AM MDT Mon Oct 3 2016
The GFS and ECMWF are in excellent agreement with broad upper-level
troughing encompassing much of the western US early in the forecast
period. Main forecast challenges revolve around exactly what impact
this system will have on our CWA for Wednesday/Thursday. It appears
the strongest piece of mid/upper-level energy will sweep across the
area from late Wednesday night through the day on Thursday as a 100
knot H25 jet streak translates across the area. The overall highest
coverage of precipitation will be during the day on Thursday as the
strongest dynamic support interacts with a surface cold front, thus
creating potential for mesoscale banding across mainly southeastern
portions of the CWA. H7 temperatures will fall to between 0C and -5
C by 12z Thu, so we could see some accumulating snow especially for
elevations above 6000 feet or lower elevations where heavier precip
yields more rapid cooling. At this time, it appears snowfall should
be fairly limited given the timing/placement of the front, but most
of our mountain zones should see several inches. We will definitely
have to keep a close eye on this over the next several days as snow
levels could drop depending on how the system evolves.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1121 AM MDT Mon Oct 3 2016
Wyoming TAFS...VFR. Isolated thunderstorms near Rawlins and
Laramie through 01Z. At Rawlins and Laramie, gusts to 49 knots
through 01Z, then gusts up to 38 knots.
At Cheyenne...Gusts to 37 knots through 03Z, then gusts to
30 to 35 knots.
Nebraska TAFS...VFR. Isolated thunderstorms near Chadron, Alliance
and Scottsbluff through 05Z. Gusts of 30 to 39 knots through
05Z, then gusts to 28 knots again after 15Z.
&&
.FIRE WEATHER...
Issued at 316 AM MDT Mon Oct 3 2016
Minimal Fire Weather concerns over most of the area with the
exception of extreme southeast Wyoming and the southern Nebraska
panhandle...where elevated concerns are expected this afternoon
ahead of a strong cold front moving into the high plains. There
may be a few hours of low relative humidites between 15 to 20
percent along with gusty winds...especially further west near the
I-25 corridor. Given the short duration of the event...the time of
the year...and the fact that much colder temperatures are expected
with a chance of snowfall...decided against any fire weather
headlines
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 9 PM MDT this evening for WYZ104-109-111.
High Wind Warning until 9 AM MDT Tuesday for WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CLH
AVIATION...RUBIN
FIRE WEATHER...TJTHazardous weather outlook, Oct 3, 9:21 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT MON OCT 3 2016
NEZ019-020-054-055-096-WYZ101-102-107-108-118-119-041100-
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1021 AM MDT MON OCT 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-021-095-041100-
DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-
1021 AM MDT MON OCT 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON.
A FEW STORMS COULD BECOME STRONG WITH HAIL AND GUSTY WINDS THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ103>106-109>117-041100-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1021 AM MDT MON OCT 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
GUSTY WEST OR SOUTHWEST WINDS ARE EXPECTED TODAY AND TONIGHT WITH
LOCALLY STRONG WIND GUSTS ESPECIALLY IN WIND-PRONE AREAS. HIGH
WIND WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SOME SNOW WILL FALL OVER THE MOUNTAINS TUESDAY AND WEDNESDAY WITH
SOME ACCUMULATIONS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 3, 10:06 AM MST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 AM MDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
10/03/2016 M54.00 MPH ALBANY WY DEPT OF HIGHWAYS
42 MPH SUSTAINED
1053 AM NON-TSTM WND GST LARAMIE 41.31N 105.58W
10/03/2016 M51.00 MPH ALBANY WY ASOS
43 MPH SUSTAINED
&&
BCHAPMANLocal storm report, Oct 3, 10:21 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
10/03/2016 M67 MPH ALBANY WY DEPT OF HIGHWAYS
FROM 1021L TO 1051L THE WIND GUSTS RANGED FROM 52 MPH TO
67 MPH.SUSTAINED RANGED FROM 40 TO 42 MPH.
&&
BCHAPMANSpecial weather statement, Oct 3, 11:49 AM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1249 PM MDT MON OCT 3 2016
NEZ096-WYZ108-031930-
SOUTH SIOUX NE-GOSHEN COUNTY WY-
1249 PM MDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 130 PM MDT...
AT 1248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TORRINGTON...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TORRINGTON AROUND 1255 PM MDT.
LAT...LON 4217 10377 4200 10428 4205 10433 4241 10412
TIME...MOT...LOC 1848Z 224DEG 27KT 4206 10426
RUBIN
Local storm report, Oct 3, 11:58 AM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1258 PM MDT MON OCT 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL TORRINGTON 42.07N 104.18W
10/03/2016 E1.00 INCH GOSHEN WY LAW ENFORCEMENT
&&
RUBINSpecial weather statement, Oct 3, 12:07 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
107 PM MDT MON OCT 3 2016
NEZ095-031945-
NORTH SIOUX NE-
107 PM MDT MON OCT 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIOUX COUNTY UNTIL
145 PM MDT...
AT 107 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF PROVO TO NEAR MONTROSE.
MOVEMENT WAS NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MONTROSE AROUND 120 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
THE PANHANDLE OF NEBRASKA.
LAT...LON 4291 10357 4285 10388 4300 10397 4300 10361
TIME...MOT...LOC 1907Z 238DEG 22KT 4310 10394 4288 10383
RUBIN
High Wind, Central Laramie Range and Southwest Platte County
- When
- October 3, 12:10 PM MST to 1:50 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 03/1215 MST.
High Wind, South Laramie Range Foothills
- When
- October 3, 1:15 PM MST to 7:25 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured wing gusts of 58 mph or higher, with a peak gust of 78 mph at 03/1555 MST.
High Wind, South Laramie Range Foothills
- When
- October 3, 2:10 PM MST to 5:10 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 03/1545 MST.
High Wind, South Laramie Range
- When
- October 3, 2:25 PM MST to 4:55 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Dale Creek measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 03/1655 MST.
High Wind, South Laramie Range Foothills
- When
- October 3, 2:25 PM MST to 6:40 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 353 measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 03/1530 MST.
High Wind, Central Laramie County
- When
- October 3, 2:30 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Airport measured a peak gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- October 3, 2:35 PM MST to 7:15 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/1725 MST.
High Wind, Southwest Carbon County
- When
- October 3, 2:45 PM MST to 4:45 PM MST
- Where
- Southwest Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The RAWS sensor at Cow Creek measured sustained winds of 40 mph or higher.
High Wind, Central Laramie County
- When
- October 3, 2:58 PM MST to 6:58 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at FE Warren AFB measured wind gusts of 58 moh or higher, with a peak gust of 68 mph at 03/1622 MST.
High Wind, Central Laramie County
- When
- October 3, 3:00 PM MST to 7:45 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 03/1835 MST.
High Wind, South Laramie Range
- When
- October 3, 3:00 PM MST to 5:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford West measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 03/1715 MST.
High Wind, South Laramie Range
- When
- October 3, 3:10 PM MST to 5:20 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 03/1710 MST.
High Wind, Central Laramie County
- When
- October 3, 3:15 PM MST to 3:18 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Airport measured peak gusts of 61 mph.
High Wind, South Laramie Range
- When
- October 3, 3:45 PM MST to 4:45 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Pumpkin Vine measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 03/1630 MST.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- October 3, 3:50 PM MST to October 4, 5:50 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 03/1750 MST.
High Wind, Central Laramie County
- When
- October 3, 4:05 PM MST to 4:10 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Cheyenne East measured peak wind gusts of 60 mph.
High Wind, South Laramie Range
- When
- October 3, 4:10 PM MST to 5:40 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 03/1735 MST.
High Wind, Central Carbon County
- When
- October 3, 4:15 PM MST to 5:15 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- October 3, 4:25 PM MST to 6:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 03/1730 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- October 3, 4:35 PM MST to 9:40 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 70 mph at 03/1730 MST.
High Wind, North Snowy Range Foothills
- When
- October 3, 5:00 PM MST to 7:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 03/1805 MST.
High Wind, South Laramie Range
- When
- October 3, 5:00 PM MST to 6:00 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/1715 MST.
High Wind, South Laramie Range
- When
- October 3, 5:15 PM MST to 6:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Remount Road measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- October 3, 7:05 PM MST to 8:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/1925 MST.
High Wind, North Snowy Range Foothills
- When
- October 3, 8:10 PM MST to 9:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured wind gusts of 58 mph or higher, with a peak gust of 63 mph at 03/2035 MST.
High Wind, North Snowy Range Foothills
- When
- October 3, 8:35 PM MST to October 4, 12:20 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 03/2116 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- October 3, 10:10 PM MST to October 4, 12:55 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher. with a peak gust of 62 mph at 03/2325 MST.
High Wind, North Snowy Range Foothills
- When
- October 3, 10:10 PM MST to October 4, 1:45 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- October 3, 10:35 PM MST to October 4, 1:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- October 4, 2:25 AM MST to 8:25 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 04/0355 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Mexico, October 3, 20161 death · 1 event
- High Wind in Wyoming, October 3 to 4, 2016$25,000 · 63 kt wind · 2 events
- Dense Fog in Kentucky, October 3, 201618 events
- Dense Fog in Illinois, October 3, 201617 events
- Flood and Hail in Nebraska, October 3 to 4, 2016$7,000 · 1.5 in hail · 8 events
- Flash Flood and Heavy Rain in Hawaii, October 3 to 6, 20167 events
- Flash Flood and Heavy Rain in Florida, October 3, 20166 events
- Frost and Freeze in Colorado, October 3 to 4, 20166 events
- Dense Fog in Missouri, October 3, 20164 events
- Damaging Winds in South Dakota, October 3, 201672 kt wind · 4 events
- Hail and Damaging Winds in South Dakota, October 3, 20161 in hail · 4 events
- Dense Fog in Indiana, October 3, 20163 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659609, 661990, 661994, 661984, 661992, 661979, 661993, 659614, 661981, 661977, 661983, 661985, 661980, 661986, 659612, 661978, 661982, 659613, 661989, 659610, 659615, 661988, 661987, 661976, 661973, 661975, 659611, 659616, 661974, 661991.